advertisement

ADHD

Question
Posted by: Anonymous | 2018/06/20

Q.

Is Concerta bad for me?

I’m a fifteen year old student in an average school and have anxiety issues as well as depression and concentration issues. A while back, my doctor prescribed Concerta to help with my concentration and it really did help. But I started noticing that the eczema on my scalp got worse and worse- despite me taking an antidepressant. I started getting irritated at every little thing and i developed minor anger issues. To cut costs, I was put onto Contramyl but that only lasted a couple of days because I got terrible migraines. I then started Neucon which is pretty much the same as Concerta. In the past five months, I’ve lost 15kg (which most fifteen year old girls love) but it doesn’t feel healthy. I also had to get multiple blood tests done because the doctors thought I had appendicitis. But it was in actual fact the Concerta messing with my stomach. Today I forgot that I had already taken my Concerta, so I took another pill. I couldn’t feel my muscles and it was really hard to move my body. It felt like I could’ve fainted at any moment and I was beyond nauseous. It’s helped my concentration a lot- but I’m wondering if it’s actually healthy for my body?

Expert's Reply

A.

ADHD Expert
- 2018/06/24

Please do stop the methylphenidate. Consult with a psychiatrist to make sure whether you have indeed ADHD. From what you describe, it seems that problems with anxiety and mood are more likely the reason for you struggling to concentrate. If those conditions are treated properly, your concentration will improve without methylphenidate. I amour experience, and that is why we always recommended a comprehensive diagnostic assessment by a specialist prior to initiating treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Brandon | 2018/08/12

Hi i have been on and off of conserta because even tho it improved my consecration my marke remaind the same i have now lernt that i have an astigmatism in one eye and i now wonder if i never needed conserta and rather a pair of specs. Could it now have caused permanente damage?

Reply to Brandon

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.